Alert archive / Wisconsin / River Flood Watches in 2018
River Flood Watch 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood watch at Jun 19, 2018, 2:54 AM CDT for Columbia County, Wisconsin. It took effect at Jun 20, 2018, 3:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 2:54 AM CDT (07:54 UTC)
- In effect from
- Jun 20, 2018, 3:00 AM CDT
- Expired
- Jun 19, 2018, 10:43 AM CDT
- In force
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 103 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Portage (PORW3).
- Action stage
- 12.7 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
739
WGUS63 KMKX 190754
FFAMKX
Urgent-immediate Broadcast Requested
Flood Watch
National Weather Service Milwaukee/Sullivan WI
254 AM CDT Tue Jun 19 2018
...The National Weather Service in Sullivan has issued a Flood Watch
for the following river in Wisconsin
Wisconsin River At Portage affecting Columbia County
&&
WIZ057-191354-
/O.NEW.KMKX.FL.A.0013.180620T0800Z-180624T0200Z/
/PORW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
254 AM CDT Tue Jun 19 2018
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Watch for
The Wisconsin River At Portage
* from late tonight to Saturday evening.
* At 2:00 AM Tuesday the stage was 15.1 feet.
* Minor flooding is possible.
* Flood stage is 17.0 feet.
* Forecast...Flood stage may be reached by early tomorrow.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Wed Thu Fri Sat
Portage 17.0 12.7 15.10 02 AM 06/19 16.3 17.9 17.9 17.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 15.10 02 AM 06/19 1.59 17.90 07 PM 06/20
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through September.
Portage: 6 pm-midn Tue Jun 19 0.00
Portage: midn-6 am Wed Jun 20 0.22
Portage: 6 am-noon Wed Jun 20 0.29
Portage: noon-6 pm Wed Jun 20 0.05
Portage: 6 pm-midn Wed Jun 20 0.06
Portage: midn-6 am Thu Jun 21 0.00
Portage: 6 am-noon Thu Jun 21 0.00
Portage: noon-6 pm Thu Jun 21 0.001 follow-up statement
312
WGUS63 KMKX 191543
FFAMKX
Urgent-immediate Broadcast Requested
Flood Watch
National Weather Service Milwaukee/Sullivan WI
1043 AM CDT Tue Jun 19 2018
...The Flood Watch is cancelled for the following rivers in
Wisconsin...
Wisconsin River At Portage affecting Columbia County
&&
WIZ057-191613-
/O.CAN.KMKX.FL.A.0013.180620T1030Z-180620T1041Z/
/PORW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CDT Tue Jun 19 2018
The Flood Watch is cancelled for
The Wisconsin River At Portage
* At 10:00 AM Tuesday the stage was 15.6 feet.
* Forecast...The river is forecast to reach a maximum stage of 17.9
feet by tomorrow evening and a flood warning has been issued.
&&
LAT...LON 4351 8970 4365 8966 4359 8937 4339 8939
4344 8965 4350 8957
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 6 pm...
Location stage stage stage/time Tue Wed Thu Fri
Portage 17.0 12.7 15.61 10 AM 06/19 16.3 17.9 17.9 17.8
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Portage 15.61 10 AM 06/19 1.20 17.90 07 PM 06/20
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from October through March and for 24
hours into the future from April through September.
Portage: 6 am-noon Tue Jun 19 0.31
Portage: noon-6 pm Tue Jun 19 0.06
Portage: 6 pm-midn Tue Jun 19 0.06
Portage: midn-6 am Wed Jun 20 0.00
Portage: 6 am-noon Wed Jun 20 0.00
Portage: noon-6 pm Wed Jun 20 0.00
Portage: 6 pm-midn Wed Jun 20 0.00
Portage: midn-6 am Thu Jun 21 0.00What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Jun 18, 11:48 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 11:48 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1148 PM CDT Mon Jun 18 2018 .UPDATE... Mainly rain across most of the area. More showers and thunderstorms over eastern Iowa moving northeast. However heavy rain threat expected mainly in the far southwest where dew points are still quite high. && AVIATION...(06z TAFS)... Mainly MVFR across the area. Expect IFR to expand during the early morning hours and continue into Tuesday. Showers and still a chance of thunderstorms. && .PREV DISCUSSION... (Issued 923 PM CDT Mon Jun 18 2018) UPDATE... Most thunderstorms have pushed south of the Illinois border with the cold front. Still storms southwest of madison. Models still show more showers and thunderstorms over the south. However heavy rain threat expected mainly in the far southwest where dew points are still quite high. MARINE... The cold front has pushes south of the area with northeast winds. Storm chances will still linger at times through Tuesday night. Winds and waves are expected to stay below Small Craft Advisory levels. PREV DISCUSSION... (Issued 659 PM CDT Mon Jun 18 2018) UPDATE... Most thunderstorms have pushed south of the Illinois border with the cold front. Models are quite varied on whether most storms will stay across northern Illinois, or make it back north into southern Wisconsin. AVIATION(00Z TAFS)... Most thunderstorms have pushed south of the Illinois border with the cold front. Models are quite varied on whether most storms will stay across northern Illinois, or make it back north into southern Wisconsin. Winds north/northeast behind the front. Lower IFR with some LIFR near Lake Michigan. mainly IFR/MVFR conditions hanging on into Tuesday, especially toward the Illinois border. Still a chance of showers/thunderstorms. PREV DISCUSSION... (Issued 527 PM CDT Mon Jun 18 2018) SHORT TERM... Tonight and Tuesday...Forecast confidence is medium to high: Storms will continue along and ahead of a cold front into this evening. Precipitable water values are around record highs for this time of the year...so a ton of moisture to work with. A threat for severe storms (mainly strong winds) will persist into early evening, though the main concern remains heavy rainfall. This line of storms could get hung up near the WI/IL border late afternoon and evening, which could bring locally very high rainfall amounts. Activity should wind down after midnight, though more showers and a few storms are possible Tuesday. Though the cold front and better instability will be south of the area tomorrow, precipitable water values will still be sitting around 2 inches. A weak shortwave is expected to move through during the day, which will likely bring more rain to the area. With weak forcing and much less instability though, there is less concern for heavy rain tomorrow. It will be much cooler tomorrow, struggling to hit 70 many places, especially near Lake Michigan. LONG TERM... Tuesday night through Thursday...Forecast confidence is medium. A closed mid-level circulation will progress from the northern Rockies into the mid Missouri valley, with subsequent height falls over the Midwest as it nears. A leading shortwave trough will traverse the east-west oriented baroclinic zone across southern Wisconsin/northern Illinois on Tuesday night, leading to rain and thunder chances into perhaps Wednesday morning. The best instability will be to our south on the equatorward side of the surface front across northern Illinois. Conditions will improve later on Wednesday into Thursday as the frontal zone sinks farther south and away from our area. A temperature gradient will exist across the area due to easterly flow off the Lake, with highs ranging from around 70 in the east to the upper 70s for Madison and points west. Friday through Monday...Forecast confidence is medium. The aforementioned upper low will devolve into an open-wave trough while lifting poleward through the eastern Great Lakes this weekend. The associated surface low will track northeast from northern Missouri on Friday into central Michigan on Saturday. The forecast track of the low should once again keep the better instability to our south, but showers and storms are a good bet for Friday and Saturday, especially south of I-94. Some drying is anticipated for Sunday into Monday. Temperatures should remain near to slightly below seasonal averages. AVIATION(21Z TAFS)... Showers and thunderstorms are likely this afternoon into the evening, with a chance then lingering through Tuesday. Thunder chances will decrease later tonight into Tuesday as the instability gets shoved southward with a passing cold front. Winds will shift to the north and then northeast this afternoon into the evening as the cold front drops through. Lower ceilings and visibilities are possible with showers/storms. Widespread lower ceilings are then likely to develop behind the cold front...possibly hanging on into Tuesday, especially toward the Illinois border. MARINE... A cold front will bring a wind shift and showers/storms to the area into tonight. Storm chances will linger at times through Tuesday night. Otherwise, winds and waves are expected to stay below Small Craft Advisory levels through the week. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Hentz Tonight/Tuesday and Aviation/Marine...Hentz Tuesday Night through Monday...SPM
Hazardous weather outlook, Jun 19, 12:32 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1232 AM CDT Tue Jun 19 2018 WIZ046-047-051-052-056>060-062>072-200545- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1232 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms should move east through parts of south central and southeast Wisconsin overnight. They should slowly weaken as they move east. Areal flooding may occur in areas near the Illinois border, which have already received rounds of heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There are chances for thunderstorms Tuesday into Wednesday, and again Thursday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed overnight. LMZ643>646-200545- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1232 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms will move east through parts of the area overnight. They should slowly weaken as they move east. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There are chances for thunderstorms Tuesday into Wednesday, and again Thursday night into Saturday. Wood www.weather.gov/mkx
In the hours before
Local storm report, Jun 18, 9:54 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN GENOA CITY 42.50N 88.33W
06/18/2018 M3.40 INCH WALWORTH WI TRAINED SPOTTER
TOTAL SINCE 3 PM.
0630 PM HEAVY RAIN 2 NNW PLEASANT PRAIRIE 42.58N 87.94W
06/18/2018 M2.10 INCH KENOSHA WI PUBLIC
0615 PM HEAVY RAIN MEQUON 43.24N 87.99W
06/18/2018 M2.30 INCH OZAUKEE WI PUBLIC
AFTERNOON RAINFALL TOTAL.
0615 PM HEAVY RAIN SHARON 42.50N 88.73W
06/18/2018 M3.40 INCH WALWORTH WI PUBLIC
0600 PM HEAVY RAIN CLINTON 42.56N 88.86W
06/18/2018 M4.63 INCH ROCK WI PUBLIC
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
CLINTON.
0440 PM TSTM WND DMG PLEASANT PRAIRIE 42.55N 87.93W
06/18/2018 KENOSHA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE PER
DISPATCH.
0425 PM TSTM WND DMG 4 NNW SILVER LAKE 42.60N 88.21W
06/18/2018 KENOSHA WI TRAINED SPOTTER
TREE BLOWN DOWN ONTO RAILROAD TRACKS NEAR
INTERSECTION OF HIGHWAY W (328TH AVE) AND
45TH ST IN WHEATLAND. TIME EST BY RADAR.
0422 PM TSTM WND DMG 1 SSW BOHNERS LAKE 42.61N 88.29W
06/18/2018 KENOSHA WI LAW ENFORCEMENT
TREE DOWN BLOCKING ROAD NEAR INTERSECTION OF
292ND AVENUE AND 37TH STREET.
0357 PM TSTM WND DMG 1 WNW RACINE 42.74N 87.81W
06/18/2018 RACINE WI PUBLIC
MATURE OAK TREE SPLIT AT THE BASE JUST SOUTH
OF THE RACINE AIRPORT.
0355 PM FLOOD 2 NW GLENDALE 43.15N 87.96W
06/18/2018 MILWAUKEE WI PUBLIC
REPORT OF WATER OVER INTERSECTION OF GOOD
HOPE RD AND TEUTONIA AVE.
0352 PM HEAVY RAIN 2 SSE NORTH PRAIRIE 42.91N 88.38W
06/18/2018 M1.82 INCH WAUKESHA WI PUBLIC
0345 PM HEAVY RAIN 2 N BUTLER 43.14N 88.06W
06/18/2018 M1.34 INCH MILWAUKEE WI PUBLIC
1.34 INCHES IN 30 MINS NEAR INTERSECTION OF
GOOD HOPE AND 124TH STREET.
0337 PM TSTM WND DMG 3 NE JANESVILLE 42.71N 88.97W
06/18/2018 ROCK WI PUBLIC
SEVERAL TREES AND LARGE BRANCHES DOWN ALONG
WRIGHT ROAD ON NE SIDE OF JANESVILLE.
0335 PM TSTM WND DMG WATERFORD NORTH 42.79N 88.22W
06/18/2018 RACINE WI LAW ENFORCEMENT
COUNTY DISPATCH REPORTS TREES AND LARGE
BRANCHES DWON AS WELL AS POWER LINES DOWN
SCATTERED ALL OVER THE COUNTY.
0325 PM TSTM WND DMG MUKWONAGO 42.86N 88.32W
06/18/2018 WAUKESHA WI LAW ENFORCEMENT
TREES AND LARGE BRANCHES DOWN. TIME EST FROM
RADAR.
0304 PM FLOOD 1 N MILWAUKEE 43.05N 87.91W
06/18/2018 MILWAUKEE WI PUBLIC
REPORT OF WATER COVERING ROAD ON N WATER
STREET IN DOWNTOWN MILWAUKEE .
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:40 PM CDT | Areal Flood Advisory | MKX | Green | 3 hr |
| Jun 18, 8:45 PM CDT | Areal Flood Advisory | MKX | Rock, Walworth | 3 hr |
| Jun 18, 8:55 PM CDT | Areal Flood Advisory | MKX | Lafayette | 3 hr |
| Jun 19, 2:21 AM CDT | River Flood Warning | MKX | Rock | 49 hr |
| Jun 19, 2:24 AM CDT | River Flood Warning | MKX | Rock | 38 hr |
| Jun 19, 7:50 AM CDT | Areal Flood Advisory | MKX | Kenosha, Walworth | 3 hr |
| Jun 19, 10:31 AM CDT | River Flood Warning | MKX | Kenosha | 6 days |
| Jun 19, 10:31 AM CDT | River Flood Warning | MKX | Columbia | 5 days |
| Jun 19, 4:19 PM CDT | Marine Dense Fog Advisory | MKX | 18 hr | |
| Jun 19, 4:41 PM CDT | River Flood Warning | MKX | Racine | 29 hr |
Nearby
River Flood Watches in Wisconsin, 2018Every river flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.